About AVT
Browse Articles
Authors
Customer Services

Case report

Tenofovir-associated Fanconi syndrome in patients with chronic hepatitis B monoinfection

David M Gracey, Paul Snelling, Paul McKenzie, Simone I Strasser

Corresponding author name: David M Gracey
Corresponding author e-mail: david.gracey@sswahs.nsw.gov.au

Citation: Antiviral Therapy 2013; 18:945-948
doi: 10.3851/IMP2649

Date accepted: 08 May 2013
Date published online: 10 July 2013

Abstract

Tenofovir disoproxil fumarate (TDF) is increasingly used in patients with chronic hepatitis B (CHB) infection. Although associated with renal toxicity in HIV-infected patients, renal dysfunction has been reported rarely in the monoinfected CHB population. To date, TDF-associated Fanconi syndrome has not been reported. Here, we present two cases of TDF-associated Fanconi syndrome with rapid resolution after its cessation. We then discuss risk factors for TDF nephrotoxicity and its implications for screening for renal disease in those patients with CHB monoinfection on TDF, and the use of TDF in at-risk populations.

<< BACK

Copyright © 2019 Nucleus Holdings Ltd. Part of Nucleus Global.
Design and Technology by Nucleus Global
Company registration No. 321 0712 (England & Wales). Registered Office address: Admiral House 76-78 Old Street, London EC1V 9AZ.